diarehha for 6 years... help.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

newlywed31738
New Member


Date Joined Dec 2006
Total Posts : 8
   Posted 12/22/2006 5:30 PM (GMT -7)   
hello there. i am 20 years old now but when i was 14 when i had my gall bladder removed. since then i have had diarehha almost daily. i went to a family doctor today because its really starting to effect my life. she told me that there is really nothing that could be done that would be healthy to the rest of my body. so she told me to try either fibercon, citrucel, or metamusil. i went to wally world and bought some fibercon because it was the only one that said bulk forming on the package. i also told my husband to pick me up some calcuim pills on his way home. i took the fibercon at 4:30 and still havent gotten the calcium.  please tell me if she is strearing me in the wrong direction. also i thought fiber was to make you have diarehha. help me please.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/22/2006 10:26 PM (GMT -7)   
I understand that Caltrate with D is used by many of those that have diahrea. It seems to help them. I dont know why the Doctors don't mention it as it is mentioned often on the internet. Actually fiber is used for both. It is a balancing act. I am constipated and have told to use more fiber, my cousin has had diahrea for over 50 years and it is one of the few things that helps him at little as they have never been able to figure out what is wrong. They have told him not to use it and as soon as he trys to go off it his diahrea gets worse and he can't afford to lose any weight.

Post Edited (Canyonbabe711) : 12/22/2006 10:30:25 PM (GMT-7)


7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 12/22/2006 10:50 PM (GMT -7)   
Hi newlywed,
Welcome to HealingWell! :-)
No, your doc has not steered you wrong.... BUT, she should have ordered some tests. How often do you go to the toilet? Is it always D? Do you have pain? Do you ever see blood?
What Canyon says is correct.... Fiber helps both D & C. People with D need to bulk up their stool. People with C need to be able to go.
The calcium will help too. The only thing to consider is magnesium - make sure you DO NOT get calcium with magnesium. It will add to your D. Same goes for any antacids (Tums, Rolaids, etc.), do not get w/magnesium. You should try what Canyon mentioned, Caltrate with Vitamin D. The calcium will absorb excess water in your stool and it will help soothe any inflammation you may have. Start by taking 1 pill in the morning with food and then maybe another in the evening if you're still having D. You can play with the dosage if you start getting constipated. Do not take over 1800mgs per day. Also, make sure that if you are on any meds you check with your doc or pharmacist about adding calcium. Sometimes calcium can interfere with the effectiveness of meds.
Another thing to consider are probiotics. With all the D you are having you must be flushing out most of your "good" bacteria. Adding them back into your digestive system can help with the D. You can find supplements at most drug stores and definitely at health food stores. Or, you can get them through yogurt. Dannon Activia seems to be the majority favorite. Many of us have had GREAT results with it.
I hope you can find something that works for you. Don't be shy to ask any more questions...


Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


newlywed31738
New Member


Date Joined Dec 2006
Total Posts : 8
   Posted 12/23/2006 10:21 AM (GMT -7)   
hello again.. im gonna see how this works for about a week and if i see no results ill go with the caltrate D. i made sure i got the calcium with NO magnesuim they are liquid filled caps. i maybe go about 3-4 times daily. it might skip a day where i dont go at all then back to diarehha. no pain or blood though. before i had my gall bladder taken out they kept saying i was either pregnant or it was IBS but i knew i wasnt pregnant so they ran some tests and finally came to a conclusion that i had billiary disonesia. its where the gall bladder doesnt pump correctly.

newlywed31738
New Member


Date Joined Dec 2006
Total Posts : 8
   Posted 12/23/2006 10:24 AM (GMT -7)   
also will the fiber really firm it up or will i still have diarehha? i also noticed that the fibercon has magnesium stearate as an inactive ingredient. will that matter.

Post Edited (newlywed31738) : 12/23/2006 11:18:06 AM (GMT-7)


7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 12/23/2006 3:25 PM (GMT -7)   
The caltrate will help with the D, but the Fibercon with magnesium will only add to it (they will battle it out). I suggest finding another fiber supplement without magnesium. Remember to start slow with the fiber. Do not begin taking the full recommended dosage all at once. You may end up gassy and bloated and with D. Your body needs time to adjust to the fiber.
Good luck!
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


newlywed31738
New Member


Date Joined Dec 2006
Total Posts : 8
   Posted 12/23/2006 10:23 PM (GMT -7)   
i work tomorrow so i am going to look at the citrucel and metamusil when i get there and see if they have magnesium in them. i saw that metamusil had on with calcuim in it. i might get that. thank you so much for your help

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 12/27/2006 9:10 AM (GMT -7)   
Ask your doctor for Welchol. That's what my GI put me on after I had my gall bladder taken out (mine was chronically inflamed) and was still complaining of bile diarrhea a year later. The Welchol absorbs the excess bile in my intestines and I'm realitively normal (especially compared to a lot of people on this board). I don't know what I'd do without it. It's actually a cholesterol medicine and using it for bile absorption is an off-label use, but any good GI docotor should have heard about it by now. I've been on it nearly three years and have never once had a problem with it. Questran is in the same family and is also used to absorb excess bile, but many people on it complain of gas cramps, not to mention it comes in a powder form, which makes it pretty useless in my opinion (I travel a lot and need to be able to take a pill quickly, not try and mix up a powder while riding in a car).

The calcium pills can help too. If you don't have a lot of bile, three of those a day may be all you need. I take one in addition to my Welchol because they give it a bit of a boost and because all that bile acid can irritate your intestines and calcium helps soothe them back to normal.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:10 AM (GMT -7)
There are a total of 2,733,559 posts in 301,134 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
339 Guest(s), 12 Registered Member(s) are currently online.  Details
BensonHill, tickbite666, Bucko, Girlie, mpost, Toto'surprise, ChickNorris, WORLD HEALING, Bobby Mac, Namie, peanut307, Nosila


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer